Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 365, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Dec 24, 2015, 3:48 AM EST for Stewart County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 24, 2015, 3:48 AM EST (08:48 UTC)
- Expired
- Dec 24, 2015, 4:16 AM EST
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Stewart County, GA
The radar
The Ft Rucker radar (KEOX), 78 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 592 m²/s²
- 0-3 km storm-relative helicity
- 784 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
902
WUUS52 KFFC 240848
SVRFFC
GAC259-240930-
/O.NEW.KFFC.SV.W.0365.151224T0848Z-151224T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
348 AM EST THU DEC 24 2015
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STEWART COUNTY IN WEST CENTRAL GEORGIA...
* UNTIL 430 AM EST
* AT 346 AM EST...A SEVERE THUNDERSTORM WAS LOCATED NEAR GEORGETOWN
OR ABOUT 15 MILES WEST-SOUTHWEST OF LUMPKIN...MOVING NORTHEAST AT
35 MPH. WEAK ROTATION HAS BEEN DETECTED IN THIS STORM.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LUMPKIN...RICHLAND...SANFORD...LOUVALE...PROVIDENCE CANYON STATE
PARK...WESTVILLE AND CHARLES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3195 8496 3198 8496 3198 8502 3197 8504
3199 8504 3199 8507 3202 8505 3206 8506
3221 8493 3219 8473 3204 8469 3193 8493
TIME...MOT...LOC 0846Z 232DEG 27KT 3193 8507
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
180
WWUS52 KFFC 240916
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
416 AM EST THU DEC 24 2015
GAC259-240926-
/O.CAN.KFFC.SV.W.0365.000000T0000Z-151224T0930Z/
STEWART GA-
416 AM EST THU DEC 24 2015
...THE SEVERE THUNDERSTORM WARNING FOR STEWART COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3195 8496 3198 8496 3198 8502 3197 8504
3199 8504 3199 8507 3202 8505 3206 8506
3221 8493 3219 8473 3204 8469 3193 8493
TIME...MOT...LOC 0914Z 232DEG 27KT 3255 8411
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 24, 1:24 AM EST, 2 hours 24 minutes earlier.
Area forecast discussion, Dec 24, 1:24 AM EST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
124 AM EST THU DEC 24 2015
.PREV DISCUSSION... /ISSUED 852 PM EST WED DEC 23 2015/
..ISOLATED SEVERE STORMS OR TORNADOES POSSIBLE MAINLY AFTER
MIDNIGHT ALONG WITH CONTINUED FLOODING THREAT...
UPDATE...
MADE A FEW ADJUSTMENTS TO OVERNIGHT AND MORNING POP TREND THOUGH
STILL KEEP LIKELY TO CATEGORICAL GOING FOR NW MAJORITY OF CWA.
INCLUDED SEVERE MENTION AS A POSSIBILITY PRIMARILY AFTER MIDNIGHT
AS RAP INDICATING NOSE OF 500 J/KG SBCAPE MAY FINALLY MAKE A PUSH
NORTHEAST INTO THE AREA...WHICH IS ALREADY STRONGLY SHEARED
INCLUDING A ROBUST 50-60 KT 850MB JET AND A WHOPPING 500-700 M2S2
OF 0-1KM SRH. NEEDLESS TO SAY WOULD NOT TAKE MUCH TO HAVE A
GREATER SEVERE/TORNADO THREAT WITH ANY INCREASE IN INSTABILITY.
FLOODING THREAT CONTINUES ALSO...AND COULD BE A GREATER URBAN
FLOODING THREAT IF SOME OF THE LATEST WRF SOLUTIONS PAN OUT AS A
CONVECTIVE BAND STALLS FROM SW TO NE ACROSS NORTH GA WHICH COULD
INCLUDE METRO ATLANTA THURSDAY MORNING. WILL NEED TO KEEP A CLOSE
EYE ON SUBSEQUENT RUNS AND OTHER TRENDS SINCE THIS COULD
SIGNIFICANTLY RESULT IN LOCALLY HIGHER QPF VALUES. OTHERWISE MADE
JUST MINOR ADJUSTMENTS TO TEMPS/DEWPTS AND PREVIOUS DISCUSSION
FOLLOWS...
BAKER
PREV DISCUSSION... /ISSUED 732 PM EST WED DEC 23 2015/
SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
FLOOD WATCH CONTINUES THROUGH FRIDAY EVENING...
MODELS ARE IN GOOD AGREEMENT THROUGH THE SHORT TERM. LATEST RADAR
TRENDS SHOW SOUTHERN EDGE OF THE PRECIP SHIELD LIFTING NORTH. AT
THE SAME TIME TSTORMS ARE DEVELOPING ALONG THE SOUTHERN EDGE. WE
WILL SEE THE RISK OF THUNDER INCREASE ACROSS THE CWA AS THE REST
OF THIS AFTERNOON AND EVENING PROGRESSES. THERE IS A RISK OF
SEVERE STORMS AS SHEAR IS ALSO INCREASING AS WELL AS CAPE. THERE
WILL BE A LULL IN THE THUNDER LATE THIS EVENING...BUT AS THE COLD
FRONT APPROACHES THE TENNESSEE VALLEY...INSTABILITY WILL INCREASE
AGAIN ALONG WITH SHEAR AND WE WILL SEE ANOTHER ROUND OF THUNDER
WITH ANOTHER RISK OF SEVERE STORMS INCLUDING ISOLATED TORNADOES.
THE RISK WILL LIKELY CONTINUE INTO THURSDAY ACROSS NORTH GEORGIA
AS SHEAR REMAINS HIGH AND THE FRONT STALLS KEEPING HIGH CAPES
ACROSS NORTH GA. CENTRAL GA COULD SEE THUNDERSTORMS
THURSDAY...ALTHOUGH THE BETTER RISK WILL BE ACROSS NORTH GA. NEAR
RECORD/RECORD HIGH TEMPS WILL CONTINUE THROUGH THE SHORT TERM.
17
LONG TERM /FRIDAY THROUGH WEDNESDAY/...
FLOOD WATCH CONTINUES THROUGH MID DAY FRIDAY WITH THE PRIMARY
FOCUS SHIFTING TO NORTH GA AT THE BEGINNING OF THE PERIOD BEFORE
THE FLOOD THREAT DIMINISHES BY THE WEEKEND.
AT THE START OF THE PERIOD...STRONG MID LEVEL RIDGING CENTERED
JUST SOUTH OF BERMUDA HELPING TO MAINTAIN THE PERSISTENT SOUTHWEST
FLOW ALOFT ACROSS THE SOUTHEASTERN STATES. THE REMNANT BOUNDARY
THAT PLAGUES US THROUGH EARLY FRIDAY LIFTS NORTH OF THE AREA
FRIDAY NIGHT LEAVING BEHIND THE WARM SOUPY AIRMASS INTO THE
WEEKEND...BUT NOT BEFORE DROPPING ANOTHER 1 TO 2 INCHES OF
PRECIPITATION ACROSS FAR NORTH GA. BOTH THE GFS AND ECMWF
GENERALLY AGREE THAT SOUTHERN TN AND OR NORTH GA WILL HAVE A
RESIDUAL THREAT FOR HEAVY RAIN EARLY FRIDAY THROUGH MIDDAY BEFORE
LIFTING NORTH OF THE REGION. GIVEN THE REMNANT MOISTURE IN PLACE
AS THE FRONT LIFTS NORTH...AM EXPECTING SOME AREAS OF FAIRLY DENSE
FOG TO FORM FRIDAY NIGHT INTO SATURDAY AM...SO SAFE TRAVELS HOME
FOR THOSE ON THE ROAD LATE CHRISTMAS DAY. WEEKEND LOOKS GENERALLY
WARM AND PARTLY TO MOSTLY CLOUDY. CANNOT RULE OUT A STRAY SHOWER
OR TSTORM BUT NOT EXPECTING MUCH IN THE WAY OF STORMS THROUGH THE
WEEKEND.
VERY STRONG JET MAX OF 150KTS DIVING SOUTH ON THE WEST COAST OF
THE US FRIDAY AFTERNOON WILL BE THE NEXT WEATHER MAKER FOR OUR
REGION BY EARLY NEXT WEEK. BY LATE SATURDAY BOTH THE ECMWF AND GFS
CLOSE OFF A PRETTY STRONG UPPER LOW OVER NEW MEXICO SETTING THE
STAGE FOR BOTH SEVERE WEATHER AND HEAVY SNOWS IN THE SOUTHERN
PLAINS AND SOUTHERN ROCKIES. BOTH THE GFS AND ECMWF GENERALLY
AGREE ON LIFTING THAT SYSTEM NORTHEAST ALONG A VERY SIMILAR TRACK TO
THE CURRENT SYSTEM ACROSS TX..AR..AND INTO THE OHIO VALLEY. THE
DIFFERENCE IS THAT THIS SYSTEM IS A TAD CLOSER TO OUR AREA AND MAY
POSE MORE OF A SEVERE THREAT BY LATE MONDAY INTO EARLY TUESDAY.
HAVE INCLUDED LIKELY POPS DURING THAT PERIOD GIVEN THE RELATIVE
AGREEMENT BETWEEN THE LONG RANGE MODELS AND CONFIDENCE THAT WE
WILL HAVE BOTH INSTABILITY AND SHEAR ACROSS THE AREA. WILL
CERTAINLY HAVE TO WATCH THAT SYSTEM AS IT COMES CLOSER.
WITH THE UPPER SYSTEM LIFTING NORTHEAST...WE ONLY GET A MODEST
COOL DOWN IN DAYS 6 AND 7. IT ISNT UNTIL MID TO LATE WEEK WHEN
ANOTHER DISTURBANCE ROLLS THROUGH THAT HAS MUCH MORE SEASONABLE
IE WINTER...AIRMASS ASSOCIATED WITH IT.
30
CLIMATE...
RECORDS FOR 12-23
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 73 1933 25 1989 61 1970 13 1989
1931
KATL 73 1990 22 1989 62 1879 8 1989
KMCN 82 1970 28 1989 62 1990 15 1989
KCSG 77 1990 26 1989 63 1970 14 1989
1970
RECORDS FOR 12-24
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 77 1964 31 1945 60 1964 7 1983
KATL 72 1984 28 1963 60 1879 3 1983
1964
KMCN 77 1964 35 1993 62 1964 10 1989
1983
KCSG 79 1984 35 1989 60 1988 9 1989
1964
1955
RECORDS FOR 12-25
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 77 1982 22 1983 61 1982 3 1983
1955
KATL 72 1987 17 1983 59 1982 0 1983
1889
KMCN 78 1982 25 1983 61 1982 7 1983
1932
KCSG 76 1982 24 1983 60 1982 8 1983
1964
RECORDS FOR 12-26
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 74 1964 30 1980 61 1987 9 1983
1928
KATL 72 1987 26 1935 61 1987 5 1983
KMCN 77 1987 33 1902 61 1987 9 1983
1982 1964
KCSG 80 1987 33 1983 64 1987 10 1983
RECORDS FOR 12-27
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 73 1971 33 1917 56 1982 11 1935
KATL 71 1982 27 1892 58 1982 12 1925
1889
KMCN 78 1987 35 1902 61 1987 17 1902
KCSG 75 2008 43 1948 61 1987 23 1985
1982
RECORDS FOR 12-28
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 78 1928 32 1950 59 1982 8 1925
KATL 74 1984 15 1894 58 1954 5 1925
1971
KMCN 76 2008 31 1925 65 1942 11 1925
2007
KCSG 80 1984 36 1950 59 2008 23 2010
1954 1977
&&
.AVIATION...
06Z UPDATE...
SHOWERS CONTINUING THROUGH THE PERIOD WITH MOSTLY IFR CEILINGS.
THERE WILL BE SOME ISOLATED THUNDERSTORMS THIS MORNING BUT SHOULD
BE MOSTLY SHOWERS THROUGH THE TAF PERIOD. WINDS WILL BE MAINLY OUT
OF THE S BUT WILL SEE PERIODS OF SW AND SE WINDS THROUGH THE
PERIOD. WIND SPEEDS WILL STAY MAINLY 10KT OR LESS BUT WILL SEE
SOME GUST TO NEAR 18KT IN AND AROUND ANY STRONGER STORMS. VSBYS
SHOULD STAY IN THE VFR TO MVFR RANGE.
//ATL CONFIDENCE...06Z UPDATE...
CONFIDENCE MEDIUM TO HIGH ON ALL ELEMENTS
01
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 73 65 74 62 / 60 60 40 40
ATLANTA 73 65 74 64 / 70 70 40 30
BLAIRSVILLE 70 61 71 61 / 80 70 60 50
CARTERSVILLE 74 64 74 63 / 70 70 40 40
COLUMBUS 76 66 78 63 / 60 50 20 20
GAINESVILLE 71 64 72 63 / 70 70 40 40
MACON 76 65 78 61 / 40 30 10 20
ROME 74 63 75 62 / 80 70 40 50
PEACHTREE CITY 74 65 75 61 / 60 60 40 30
VIDALIA 81 66 81 63 / 20 20 5 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...
DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...
HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.
TORNADO WATCH UNTIL 5 AM EST EARLY THIS MORNING FOR THE
FOLLOWING ZONES: CATOOSA...DADE...WALKER.
&&
SHORT TERM...01
LONG TERM....41
AVIATION...01Hazardous weather outlook, Dec 23, 5:40 PM EST, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 540 PM EST WED DEC 23 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 540 PM EST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... ...SEVERE POTENTIAL INCREASES TONIGHT... SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THIS EVENING. AFTER MIDNIGHT...THE THREAT FOR SEVERE WEATHER WILL INCREASE...ESPECIALLY ALONG AND WEST OF A COLUMBUS TO MACON TO ATHENS LINE. A FEW STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND BRIEF TORNADOES. SMALL HAIL...HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY STORMS. ONGOING FLOODING OF RIVERS...STREAMS AND CREEKS ACROSS CENTRAL GEORGIA WILL OCCUR WITH THE THREAT SHIFTING NORTH OVERNIGHT AS HEAVIER RAIN SETS UP ACROSS NORTH GEORGIA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... BANDS OF SHOWERS AND THUNDERSTORMS WILL BE ONGOING INTO THURSDAY...ESPECIALLY ALONG AND WEST OF I-85. SOME OF THESE STORMS COULD BE STRONG TO SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND BRIEF TORNADOES. PERSISTENT HEAVY RAINFALL WILL ELEVATE THE FLOOD THREAT AS WELL ACROSS NORTH GEORGIA. ISOLATED FLASH FLOODING WILL ALSO BE A CONCERN...ESPECIALLY IN THE MOUNTAINS. THUNDERSTORMS AND HEAVY RAIN WILL GRADUALLY PUSH NORTH OF THE AREA THURSDAY NIGHT INTO CHRISTMAS DAY...BUT NOT AFTER TWO TO FOUR INCHES OF ADDITIONAL RAINFALL OCCUR. SEVERAL RIVERS AND STREAMS COULD REMAIN IN FLOOD THROUGH THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA. DJN
In the hours before
Special weather statement, Dec 24, 12:54 AM EST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1254 AM EST THU DEC 24 2015
GAZ089-090-102-240645-
MUSCOGEE GA-STEWART GA-CHATTAHOOCHEE GA-
1254 AM EST THU DEC 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR MUSCOGEE...NORTHWESTERN STEWART
AND CHATTAHOOCHEE COUNTIES UNTIL 145 AM EST...
AT 1251 AM EST...THUNDERSTORMS WITH VERY HEAVY RAIN WERE LOCATED 10
MILES SOUTHWEST OF FORT BENNING MOVING NORTHEAST AT 50 MPH INTO
AREAS THAT PREVIOUSLY RECIEVED HEAVY RAINFALL.
HAZARD...HEAVY RAIN.
IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CUSSETA...
UPATOI...FORT BENNING/LAWSON ARMY AIR FLD...NORTH FORT BENNING...
OMAHA...EELBECK/WEST FORT BENNING...VISTA TERRACE...BENNING
HILLS...CHRISTOPHER...LOUVALE...SAND HILL...BENNING PARK...MANTA...
BATTLE PARK...CUSTER ROAD TERRACE...SAINT MARYS HILLS...
JAMESTOWN/SOUTH FORT BENNING...CARTER ACRES...HIGHLAND PARK AND
AVONDALE.
LAT...LON 3215 8504 3218 8501 3220 8496 3222 8498
3222 8493 3225 8492 3226 8489 3230 8494
3233 8501 3242 8496 3245 8499 3258 8478
3256 8468 3252 8469 3253 8465 3252 8464
3250 8464 3249 8466 3229 8466 3204 8500
TIME...MOT...LOC 0551Z 240DEG 49KT 3232 8497Special weather statement, Dec 24, 1:53 AM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
153 AM EST THU DEC 24 2015
GAZ078-089-090-240745-
MUSCOGEE GA-HARRIS GA-CHATTAHOOCHEE GA-
153 AM EST THU DEC 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR MUSCOGEE...SOUTHEASTERN HARRIS
AND CHATTAHOOCHEE COUNTIES UNTIL 245 AM EST...
AT 151 AM EST...A BAND OF THUNDERSTORMS WITH VERY HEAVY RAIN
EXTENDED FROM COLUMBUS TO BARBOUR COUNTY ALABAMA MOVING NORTHEAST AT
50 MPH INTO AREAS THAT PREVIOUSLY RECIEVED HEAVY RAINFALL.
HAZARD...HEAVY RAIN.
IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
COLUMBUS...WAVERLY HALL...UPATOI...FORT BENNING/LAWSON ARMY AIR
FLD...BIBB CITY...NORTH FORT BENNING...EDGEWOOD...EELBECK/WEST FORT
BENNING...KENWOOD...FORTSON...ROSE HILL...AVONDALE...BENNING PARK...
COLUMBUS METROPOLITAN AIRPORT...SAINT MARYS HILLS...VISTA TERRACE...
GREEN ISLAND HILLS...MULBERRY GROVE...BENNING HILLS AND FLAT ROCK.
LAT...LON 3277 8480 3271 8470 3256 8469 3256 8467
3252 8469 3252 8468 3253 8464 3249 8464
3249 8466 3241 8466 3223 8490 3223 8492
3225 8492 3226 8489 3230 8494 3233 8501
3243 8496 3245 8500 3252 8501 3260 8508
TIME...MOT...LOC 0651Z 240DEG 49KT 3257 8445Special weather statement, Dec 24, 2:34 AM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
234 AM EST THU DEC 24 2015
GAZ001-002-240800-
DADE GA-WALKER GA-
234 AM EST THU DEC 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR DADE AND WALKER COUNTIES UNTIL
300 AM EST...
AT 234 AM EST...A STRONG THUNDERSTORM WAS NEAR IDER ALABAMA...OR 12
MILES SOUTHWEST OF TRENTON...MOVING NORTHEAST AT 55 MPH.
HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LAFAYETTE...TRENTON...FORT OGLETHORPE...ROSSVILLE...CHICKAMAUGA...
LOOKOUT MOUNTAIN...LA FAYETTE...RISING FAWN...CHATTANOOGA VALLEY...
NOBLE...CLOUDLAND CANYON STATE PARK...COOPER HEIGHTS...NEW ENGLAND...
MORGANVILLE...ROCK SPRING...WILDWOOD...HOOKER...LINWOOD...FAIRVIEW
AND STEPHENSVILLE.
LAT...LON 3496 8527 3486 8526 3485 8520 3478 8520
3477 8518 3471 8517 3459 8553 3488 8559
3498 8545 3499 8529
TIME...MOT...LOC 0734Z 240DEG 48KT 3472 8562Special weather statement, Dec 24, 3:15 AM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
315 AM EST THU DEC 24 2015
GAZ090-102-240915-
STEWART GA-CHATTAHOOCHEE GA-
315 AM EST THU DEC 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR STEWART AND CHATTAHOOCHEE
COUNTIES UNTIL 415 AM EST...
AT 313 AM EST...A BAND OF THUNDERSTORMS WITH VERY HEAVY RAIN WERE
LOCATED FROM WESTERN STEWART COUNTY TO SOUTHERN BARBOUR COUNTY
ALABAMA MOVING NORTHEAST AT 50 MPH.
HAZARD...HEAVY RAIN.
IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LUMPKIN...CUSSETA...RICHLAND...OMAHA...SANFORD...BROOKLYN...
CHRISTOPHER...CHARLES...RENFROE...LOUVALE...PROVIDENCE CANYON STATE
PARK...WESTVILLE...MANTA AND JAMESTOWN/SOUTH FORT BENNING.
LAT...LON 3195 8496 3198 8496 3198 8501 3197 8504
3199 8504 3199 8506 3209 8504 3213 8506
3218 8501 3220 8496 3221 8498 3222 8498
3222 8493 3224 8491 3225 8492 3226 8489
3229 8493 3248 8467 3210 8465 3194 8494
TIME...MOT...LOC 0813Z 240DEG 48KT 3214 8497Special weather statement, Dec 24, 3:26 AM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
326 AM EST THU DEC 24 2015
GAZ019-020-030-240930-
BARTOW GA-POLK GA-FLOYD GA-
326 AM EST THU DEC 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR BARTOW...WESTERN POLK AND
SOUTHEASTERN FLOYD COUNTIES UNTIL 430 AM EST...
AT 324 AM EST...SCATTERED THUNDERSTORMS WITH VERY HEAVY RAIN WERE
LOCATED FROM NORTHERN BARTOW COUNTY TO WESTERN POLK COUNTY WERE
MOVING NORTHEAST AT 50 MPH. THIS AREA HAS ALREADY SEEN 1 TO 2 INCHES
OF RAINFALL. UP TO AN INCH ADDITIONAL RAIN CAN BE EXPECTED THROUGH
430 AM.
HAZARD...HEAVY RAIN.
IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ROME...CARTERSVILLE...CEDARTOWN...ADAIRSVILLE...EUHARLEE...CAVE
SPRING...WHITE...KINGSTON...CASSVILLE...PINE LOG...FUNKHOUSER...
LINDALE...SENEY AND FOLSOM.
LAT...LON 3439 8494 3440 8483 3440 8473 3441 8473
3441 8467 3431 8466 3390 8537 3408 8541
TIME...MOT...LOC 0824Z 237DEG 51KT 3421 8497Special weather statement, Dec 24, 3:36 AM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
336 AM EST THU DEC 24 2015
GAZ004-005-240900-
MURRAY GA-WHITFIELD GA-
336 AM EST THU DEC 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MURRAY AND
NORTHEASTERN WHITFIELD COUNTIES UNTIL 400 AM EST...
AT 336 AM EST...A STRONG THUNDERSTORM WAS NEAR COHUTTA...OR 12 MILES
NORTH OF CHATSWORTH...MOVING NORTHEAST AT 60 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BEAVERDALE...GREGORY...SUMAC...CISCO AND TENNGA.
LAT...LON 3495 8462 3493 8463 3481 8491 3495 8493
3498 8493 3499 8492 3499 8462
TIME...MOT...LOC 0836Z 237DEG 51KT 3493 8485The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 7:14 PM EST | Special Weather Statement | FFC | Haralson, Polk | 31 min |
| Dec 23, 8:08 PM EST | Special Weather Statement | FFC | Bartow, Cherokee | 37 min |
| Dec 23, 9:12 PM EST | River Flood Warning | FFC | Forsyth | 20 hr |
| Dec 23, 9:12 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 4 days |
| Dec 23, 9:32 PM EST | Special Weather Statement | FFC | Towns, Union | 28 min |
| Dec 23, 9:41 PM EST | River Flood Warning | FFC | Montgomery, Treutlen, Wheeler | 18 days |
| Dec 23, 9:41 PM EST | River Flood Warning | FFC | Dooly, Macon, Sumter | 11 days |
| Dec 23, 11:26 PM EST | Areal Flood Warning | FFC | Crawford, Lamar, Monroe, Pike, Talbot, Taylor and 1 more | 12 hr |
| Dec 24, 12:35 AM EST | Special Weather Statement | FFC | Clayton, Coweta, Fayette, Henry, Spalding | 25 min |
| Dec 24, 12:54 AM EST | Special Weather Statement | FFC | Chattahoochee, Muscogee | 51 min |
| Dec 24, 1:53 AM EST | Special Weather Statement | FFC | Chattahoochee, Muscogee | 52 min |
| Dec 24, 2:29 AM EST | River Flood Warning | FFC | Chattahoochee, Muscogee | 9 days |
| Dec 24, 2:34 AM EST | Special Weather Statement | FFC | Dade, Walker | 26 min |
| Dec 24, 2:53 AM EST | Severe Thunderstorm Warning | FFC | Catoosa, Walker, Whitfield | 37 min |
| Dec 24, 3:15 AM EST | Special Weather Statement | FFC | Chattahoochee, Stewart | 60 min |
| Dec 24, 3:26 AM EST | Special Weather Statement | FFC | Bartow | 64 min |
| Dec 24, 3:36 AM EST | Special Weather Statement | FFC | Murray | 24 min |
| Dec 24, 4:07 AM EST | River Flood Warning | FFC | Gwinnett, Walton | 8 hr |
| Dec 24, 4:14 AM EST | Special Weather Statement | FFC | Pickens | 61 min |
| Dec 24, 4:50 AM EST | Special Weather Statement | FFC | Haralson | 25 min |
| Dec 24, 5:04 AM EST | Severe Thunderstorm Warning | FFC | Haralson, Paulding, Polk | 41 min |
| Dec 24, 5:06 AM EST | Tornado Warning | FFC | Haralson, Paulding, Polk | 24 min |
| Dec 24, 5:10 AM EST | Areal Flood Warning | FFC | Gilmer, Gordon, Pickens | 6 hr |
| Dec 24, 5:29 AM EST | River Flood Warning | FFC | Gilmer | 24 hr |
| Dec 24, 5:29 AM EST | River Flood Warning | FFC | DeKalb, Rockdale | 53 hr |
| Dec 24, 5:35 AM EST | River Flood Warning | FFC | Gilmer, Pickens | 24 hr |
| Dec 24, 5:44 AM EST | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb | 31 min |
| Dec 24, 5:54 AM EST | Areal Flood Warning | FFC | Bartow, Carroll, Haralson, Paulding, Polk | 6 hr |
| Dec 24, 6:08 AM EST | Special Weather Statement | FFC | Chattahoochee, Muscogee | 37 min |
| Dec 24, 6:11 AM EST | River Flood Warning | FFC | Union | 24 hr |
| Dec 24, 6:12 AM EST | Special Weather Statement | FFC | Cherokee, Forsyth | 33 min |
| Dec 24, 6:14 AM EST | River Flood Warning | FFC | Union | 24 hr |
| Dec 24, 6:20 AM EST | Areal Flood Warning | FFC | Floyd, Gilmer, Gordon, Murray | 6 hr |
| Dec 24, 6:37 AM EST | Special Weather Statement | FFC | Carroll | 23 min |
| Dec 24, 6:39 AM EST | River Flood Warning | FFC | Gilmer | 24 hr |
| Dec 24, 6:46 AM EST | Special Weather Statement | FFC | Forsyth | 29 min |
| Dec 24, 6:51 AM EST | Areal Flood Warning | FFC | Bartow, Floyd | 6 hr |
| Dec 24, 6:55 AM EST | Areal Flood Warning | FFC | Carroll, Douglas | 6 hr |
| Dec 24, 7:01 AM EST | Special Weather Statement | FFC | Douglas | 29 min |
| Dec 24, 7:07 AM EST | Severe Thunderstorm Warning | FFC | Dawson, Hall, White | 23 min |
| Dec 24, 7:09 AM EST | Flash Flood Warning | FFC | Gilmer, Pickens | 6 hr |
| Dec 24, 7:24 AM EST | Special Weather Statement | FFC | Chattahoochee, Stewart | 51 min |
| Dec 24, 7:27 AM EST | Special Weather Statement | FFC | Fulton | 33 min |
| Dec 24, 7:31 AM EST | Flash Flood Warning | FFC | Gilmer | 6 hr |
| Dec 24, 7:38 AM EST | Flash Flood Warning | FFC | Carroll, Douglas | 6 hr |
| Dec 24, 7:41 AM EST | Special Weather Statement | FFC | Cherokee, Dawson | 64 min |
| Dec 24, 7:46 AM EST | River Flood Warning | FFC | Gilmer | 13 hr |
| Dec 24, 8:01 AM EST | Flash Flood Warning | FFC | Clayton, Cobb, DeKalb, Douglas, Fulton | 6 hr |
| Dec 24, 8:08 AM EST | Areal Flood Warning | FFC | Chattahoochee, Muscogee, Stewart | 6 hr |
| Dec 24, 8:10 AM EST | Special Weather Statement | FFC | Lumpkin | 50 min |
| Dec 24, 8:11 AM EST | Special Weather Statement | FFC | Chattahoochee, Marion | 34 min |
| Dec 24, 8:19 AM EST | Flash Flood Warning | FFC | Troup | 6 hr |
| Dec 24, 8:23 AM EST | River Flood Warning | FFC | Bartow | 24 hr |
| Dec 24, 8:25 AM EST | Special Weather Statement | FFC | Walton | 50 min |
| Dec 24, 8:38 AM EST | River Flood Warning | FFC | Polk | 24 hr |
| Dec 24, 8:44 AM EST | Flash Flood Warning | FFC | Fannin | 6 hr |
| Dec 24, 8:44 AM EST | Flash Flood Warning | FFC | Chattahoochee | 6 hr |
| Dec 24, 9:06 AM EST | Special Weather Statement | FFC | Marion | 24 min |
| Dec 24, 9:28 AM EST | Special Weather Statement | FFC | DeKalb, Fulton | 47 min |
| Dec 24, 9:36 AM EST | Areal Flood Warning | FFC | Lumpkin, Towns, Union, White | 6 hr |
| Dec 24, 9:42 AM EST | Flash Flood Warning | FFC | Clayton, Coweta, Fayette, Fulton, Meriwether | 6 hr |
| Dec 24, 9:45 AM EST | River Flood Warning | FFC | Carroll | 58 hr |
| Dec 24, 9:48 AM EST | River Flood Warning | FFC | Dawson, Forsyth | 26 hr |
| Dec 24, 9:56 AM EST | Areal Flood Warning | FFC | Cherokee, Dawson, Hall, Lumpkin, Pickens | 6 hr |
| Dec 24, 9:56 AM EST | River Flood Warning | FFC | DeKalb | 24 hr |
| Dec 24, 9:59 AM EST | River Flood Warning | FFC | Cherokee | 30 hr |
| Dec 24, 10:03 AM EST | River Flood Warning | FFC | Cobb, Douglas | 18 hr |
| Dec 24, 10:13 AM EST | Special Weather Statement | FFC | Talbot | 32 min |
| Dec 24, 10:33 AM EST | River Flood Warning | FFC | Cherokee | 36 hr |
| Dec 24, 10:33 AM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 7 days |
| Dec 24, 10:33 AM EST | River Flood Warning | FFC | Floyd, Gordon | 10 days |
| Dec 24, 10:33 AM EST | River Flood Warning | FFC | DeKalb, Fulton | 24 hr |
| Dec 24, 10:33 AM EST | River Flood Warning | FFC | Elbert, Madison, Oglethorpe | 28 hr |
| Dec 24, 10:53 AM EST | River Flood Warning | FFC | Towns | 31 hr |
| Dec 24, 11:05 AM EST | Severe Thunderstorm Warning | FFC | DeKalb, Rockdale | 25 min |
| Dec 24, 11:11 AM EST | River Flood Warning | FFC | DeKalb, Fulton | 24 hr |
| Dec 24, 11:35 AM EST | River Flood Warning | FFC | Haralson | 27 hr |
| Dec 24, 11:35 AM EST | River Flood Warning | FFC | Coweta, Fayette | 24 hr |
| Dec 24, 11:40 AM EST | River Flood Warning | FFC | Floyd | 36 hr |
| Dec 24, 11:40 AM EST | River Flood Warning | FFC | Fayette | 51 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.